Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Mississippi woman claims Fosamax caused femur fracture

Filed July 17th, 2012 Laurie

A Mississippi woman is the latest to claim that taking the drug Fosamax caused her to suffer a femur fracture and other complications.

The woman is being represented in her lawsuit against Merck & Co. by the national law firm of Parker Waichman LLP. It was filed recently in Superior Court of New Jersey, Atlantic County Law Division.

In a release from the firm announcing the filing of the lawsuit, the Mississippi woman began taking Fosamax in December 2005 and in July 2010 suffered a left subtrochanteric femur fracture. The suit claims the woman suffered from “severe mental and physical pain and suffering, permanent injuries, emotional distress, economic loss due to medical expenses and living related expenses due to a new lifestyle.”

The lawsuit claims Merck failed to warn of this dangerous side effect of taking Fosamax, a bisphosphonate drug that’s used to curtail the symptoms of osteoporosis, namely bone loss. Other drugs in its class like Actonel and Boniva have also been named in similar lawsuits.

Taking bisphosphonate drugs for longer periods of time increases the risk of femur fractures. The femur is the hardest bone in the body to fracture but studies have shown that these drugs, like Fosamax, make the bone porous and almost sponge-like. They’ve also been linked to jaw fractures, osteonecrosis of the jaw, and esophageal cancer.

The Food and Drug Administration recently warned that taking bisphosphonate drugs for long periods of time had very little clinical benefit, if any, to most patients.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!